Discussion in 'Therapy and Medication' started by alison, Feb 21, 2010.

  1. alison

    alison Well-Known Member

    Has anyone taken lexapro? I've recently been switched to it.

    I'm really not optimistic about it. I've been put on zoloft twice in the past, and its never worked for me. Is it likely that a different SSRI will be effective? I asked my psychiatrist if maybe serotonin wasn't the problem.. and he looked at me like I had 10 heads. Maybe I'm biased because I hate the man :wink: He's such a tool! lol

    but has anyone had success on this? It's so much more expensive than zoloft, which sucks.. but if it works, I suppoes its worth it.
  2. wheresmysheep

    wheresmysheep Staff Alumni

    I was put on lexapro when I took my first OD. I have to admit it didn't do anything for me it gave me weird dreams and made me sick
  3. fangfarris

    fangfarris New Member

    I was on lexapro once. If you are not clinically depressed, it can actually make your symptoms worse. I had many issues, but they were not chemical in nature, and it seemed that lexapro just made me more irritated and on edge.
  4. corang

    corang Well-Known Member

    Lexapro helped with my anxiety but thats about it.
  5. alison

    alison Well-Known Member

    thanks guys! It's good to hear it helped with your anxiety corang, I feel like my anxiety is the bigger issue at hand for me personally. I've been using it for a short time so far, and no side effects but no improvements (yet? here's to being hopeful..)
  6. White_Darkness

    White_Darkness Well-Known Member

    i was JUST about to start a thread about this med!! because when i hit rock bottom two years ago and tried to commit youknowwhat, my doctor subscribed lexapro to me and it turned me into a freaking vegetable. seriously. taking that med was the worst thing ever. i couldn't sleep, i didn't know what was going on around me, i was taking atarax the same way kids eat candy because my anxiety was getting a lot worse.
    after a while, i just stopped taking it. because i was getting scared. i don't remember if i had any general side effects aside from not sleeping but i remember writing down that lexapro made me feel like sh*t on a particular day.

    if you don't suffer from depression, lexapro is NOT the drug for you.

    since this thread is a couple of weeks old, maybe you could fill us in on how you're doing, alison? are you still taking lexapro?
  7. alison

    alison Well-Known Member

    Yikes! That's so scary it affected you that negatively. How big a dose were you on?

    So I've been a bad human lately lol, but I was on 10 mg of lexapro for a few weeks.. but then got apathetic and went off of it, had a few suicide attempts, ended up doing a program at a hospital, and now I'm back on lexapro. It's been about two weeks and I'm at a dose of 20 mg.

    I really don't notice any difference yet. They said it might still take awhile. I'm meeting up again with my new psych in two weeks and she'll up the dose if there's no difference.

    no big side effects though. My muscles have been really achy lately, especially in the morning, but she said its not a typical side effect. I've been having a lot of bulimia issues lately, which can mess up your potassium and cause muscle aches, so she's thinking that is the problem I guess (?)

    meh, sorry that wasn't useful. I'll try to stay on it better and give a better review in a few weeks!
  8. White_Darkness

    White_Darkness Well-Known Member

    When I was on lexapro, my doc told me it should take about two to four weeks to notice any differences if you haven't, the med just isn't working for you.

    My story is similar to yours. I was on a double 10 (twice a day..) and when i started complaining, they have me the 20 mg dosage to take once a day (yes, way logical!) in the evening, but it screwed up my sleep so they made me take it in the morning, which made it impossible for me to act normally and LIVE normally.

    You calling yourself 'apathetic' is exactly what I meant by calling myself a vegetable.. Urgh, just thinking about that period of my life makes me shiver.

    You know, I don't want to come off as a self-proclaimed expert on the subject (because I don't consider myself to be lol) but from my own experience, I know that lexapro can be a really tricky med and from what you've written, I think you're experiences are similiar to mine. Instead of increasing the dosage, maybe your doctor could consider prescribing another drug?

    Alison, PM me if you'll want to talk :) And hang in there.
  9. alison

    alison Well-Known Member

    thank you!

    I think I want to try to stick it out at least a little longer. I don't know if this makes sense, but lately I feel like I'm kind of cycling between extreme apathy, and then random bursts of obsession. Like the other day I skipped a class that I had a quiz in, because ohmygosh I needed to go buy tick shampoo for my dog. Because bathing him 3 hrs later would have been catastrophic?! I don't know, it sound sridiculous and stupid now, but at the time it made complete sense and there were no other options.

    I don't know, I wish the meds would just work already, lol.

    When meds don't work, then I start thinking that I don't have some chemical imbalance problem, and I'm just depressed because I suck, and I deserve to feel bad about myself.
  10. alison

    alison Well-Known Member

    Just an update, I'm on 30 mg of these little suckers, and I don't notice anything.

    I think my psych wants to increase them more though, because apparently at low dosages like what I'm at now they're effective for depression but not anxiety. It is only at higher doses that they are effective for both.

    I don't know, I just don't care. I don't know that I should blame the medicine for feelings of 'apathy' though, because the apathy's been here since before the medicine.